Virginia, 2009Damaging Winds in Virginia, June 18, 2009
June 18, 2009 · NWS MRX · 3 events in 2 counties and zones
A boundary across the area triggered scattered severe thunderstorms across southwest Virginia during the afternoon hours. Damage reports were primarily for damaging thunderstorm winds, but a few hail occurrences were also received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $48,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A boundary across the area triggered scattered severe thunderstorms across southwest Virginia during the afternoon hours. Damage reports were primarily for damaging thunderstorm winds, but a few hail occurrences were also received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 18, 12:20 PM EST, 58 minutes earlier.
Area forecast discussion, Jun 18, 12:20 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
120 PM EDT THU JUN 18 2009
.AVIATION...LARGE MCS CURRENTLY APPROACHING TRI AND TYS TAF SITES.
EXPECT POTENTIALLY HIGH WINDS WITH INITIAL CONVECTIVE LINE. DOES
NOT APPEAR THIS FEATURE WILL AFFECT CHA...BUT WILL HAVE TO MONITOR
CLOSELY TO SEE IF MCS PROPAGATES SOUTHWARD. OTHERWISE...VFR
CONDITIONS EXPECTED THROUGH THE TAF PERIOD AS UPPER RIDGE CONTINUES
TO BUILD EASTWARD.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
LCM
Hazardous weather outlook, Jun 18, 3:48 AM EST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
448 AM EDT THU JUN 18 2009
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-190900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
448 AM EDT THU JUN 18 2009 /348 AM CDT THU JUN 18 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL REDEVELOP ACROSS MUCH OF EAST TENNESSEE...
SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA THIS AFTERNOON.
THE AIRMASS WILL BE QUITE UNSTABLE AND MOIST...CAPABLE OF PRODUCING
STRONG TO SEVERE THUNDERSTORMS. THE MAIN CONCERN WILL BE DAMAGING
WINDS...WITH LARGE HAIL AND ISOLATED TORNADOES POSSIBLE.
BESIDES THE SEVERE STORMS...TORRENTIAL RAINS ARE ALSO ANTICIPATED
WHICH MAY PRODUCE LOCALIZED FLASH FLOODING OF SMALL STREAMS...LOW
LYING AREAS...AND MUD SLIDES. LOCATIONS THAT HAVE RECEIVED RAIN
OVER THE PAST FEW DAYS WILL BE PARTICULARLY VULNERABLE TO FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
In the hours before
Local storm report, Jun 18, 8:21 AM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
921 AM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 3 SE TAZEWELL 36.43N 83.54W
06/16/2009 M65.00 MPH CLAIBORNE TN MESONET
65 MPH WIND GUST MEASURED AT ORNL TOWER.
0710 PM TSTM WND GST 5 NE CLINTON 36.14N 84.07W
06/16/2009 M63.00 MPH ANDERSON TN MESONET
63 MPH WIND GUST MEASURED AT ORNL TOWER.
&&
EDITED TO CORRECT SOURCE AND LOCATION.
FERRELLLocal storm report, Jun 18, 10:30 AM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1130 AM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 1 NE NEWPORT 35.97N 83.18W
06/17/2009 COCKE TN DEPT OF HIGHWAYS
ONE TREE DOWN
0300 PM TSTM WND DMG 3 ENE NEWPORT 35.98N 83.14W
06/17/2009 COCKE TN DEPT OF HIGHWAYS
ONE TREE DOWN
0305 PM TSTM WND DMG 2 SE NEWPORT 35.94N 83.17W
06/17/2009 COCKE TN DEPT OF HIGHWAYS
ONE TREE DOWN
0335 PM TSTM WND DMG 3 SE DOEVILLE 36.36N 81.93W
06/17/2009 JOHNSON TN DEPT OF HIGHWAYS
ONE TREE DOWN
0350 PM TSTM WND DMG 3 SE MOUNTAIN CITY 36.44N 81.77W
06/17/2009 JOHNSON TN DEPT OF HIGHWAYS
ONE TREE DOWN
0400 PM TSTM WND DMG 1 NE LAUREL BLOOMERY 36.57N 81.75W
06/17/2009 JOHNSON TN DEPT OF HIGHWAYS
ONE TREE DOWN
0450 PM TSTM WND DMG 2 SSE SNEEDVILLE 36.51N 83.20W
06/17/2009 HANCOCK TN LAW ENFORCEMENT
ONE TREE DOWN
0510 PM TSTM WND DMG 2 SSE ROGERSVILLE 36.38N 82.99W
06/17/2009 HAWKINS TN LAW ENFORCEMENT
ONE TREE DOWN
0510 PM TSTM WND DMG 2 NE HONAKER 37.04N 81.95W
06/17/2009 RUSSELL VA DEPT OF HIGHWAYS
SEVERAL TREES DOWN
0527 PM TSTM WND DMG TAZEWELL 36.46N 83.58W
06/17/2009 CLAIBORNE TN DEPT OF HIGHWAYS
SEVERAL TREES DOWN ACROSS THE COUNTY
0535 PM TSTM WND DMG 2 NE LA FOLLETTE 36.39N 84.10W
06/17/2009 CAMPBELL TN DEPT OF HIGHWAYS
SEVERAL TREES DOWN
0745 PM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
06/17/2009 CAMPBELL TN DEPT OF HIGHWAYS
TREES DOWN COUNTYWIDE
0800 PM HAIL 5 ENE SEVIERVILLE 35.92N 83.50W
06/17/2009 E0.88 INCH SEVIER TN TRAINED SPOTTER
NICKEL-SIZED HAIL REPORTED BY COCORAHS SPOTTER
0825 PM TSTM WND DMG 2 NNE LINDELL 36.83N 81.89W
06/17/2009 WASHINGTON VA LAW ENFORCEMENT
TWO TREES DOWN
1030 PM TSTM WND DMG 3 NE DUCKTOWN 35.07N 84.35W
06/17/2009 POLK TN UTILITY COMPANY
TWO BROKEN ELECTRIC POLES
&&
FEF/ABLocal storm report, Jun 18, 10:34 AM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1134 AM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
06/17/2009 JEFFERSON TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN JEFFERSON CITY. REPORTED BY
DISPATCH.
0220 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
06/17/2009 KNOX TN LAW ENFORCEMENT
SEVERAL TREES AND TRAFFIC LIGHTS DOWN IN KNOXVILLE.
REPORTED BY DISPATCH.
0220 PM TSTM WND DMG 2 SE ROGERSVILLE 36.39N 82.98W
06/17/2009 HAWKINS TN LAW ENFORCEMENT
ONE TREE DOWN ON MCKINNEY CHAPEL ROAD. REPORTED BY
DISPATCH.
0220 PM TSTM WND DMG DANDRIDGE 36.02N 83.42W
06/17/2009 JEFFERSON TN LAW ENFORCEMENT
TWO TREES DOWN IN DANDRIDGE. REPORTED BY DISPATCH.
0221 PM HAIL JEFFERSON CITY 36.12N 83.49W
06/17/2009 E0.88 INCH JEFFERSON TN NWS EMPLOYEE
NICKEL SIZED HAIL IN JEFFERSON CITY. REPORTED BY NWS
EMPLOYEE.
0255 PM TSTM WND DMG 1 NE NEWPORT 35.97N 83.18W
06/17/2009 COCKE TN DEPT OF HIGHWAYS
ONE TREE DOWN
0300 PM TSTM WND DMG 3 ENE NEWPORT 35.98N 83.14W
06/17/2009 COCKE TN DEPT OF HIGHWAYS
ONE TREE DOWN
0305 PM TSTM WND DMG 2 SE NEWPORT 35.94N 83.17W
06/17/2009 COCKE TN DEPT OF HIGHWAYS
ONE TREE DOWN
0312 PM TSTM WND DMG JONESBOROUGH 36.29N 82.48W
06/17/2009 WASHINGTON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE. REPORTED BY DISPATCH.
0335 PM TSTM WND DMG 3 SE DOEVILLE 36.36N 81.93W
06/17/2009 JOHNSON TN DEPT OF HIGHWAYS
ONE TREE DOWN
0350 PM TSTM WND DMG 3 SE MOUNTAIN CITY 36.44N 81.77W
06/17/2009 JOHNSON TN DEPT OF HIGHWAYS
ONE TREE DOWN
0400 PM TSTM WND DMG 1 NE LAUREL BLOOMERY 36.57N 81.75W
06/17/2009 JOHNSON TN DEPT OF HIGHWAYS
ONE TREE DOWN
0400 PM TSTM WND DMG MAYNARDVILLE 36.25N 83.81W
06/17/2009 UNION TN LAW ENFORCEMENT
FOUR TREES AND MANY POWERLINES DOWN COUNTYWIDE. REPORTED
BY DISPATCH.
0442 PM TSTM WND DMG 3 NE HUNTSVILLE 36.44N 84.45W
06/17/2009 SCOTT TN LAW ENFORCEMENT
ONE TREE DOWN ON MINE ROCK ROAD. REPORTED BY DISPATCH.
0450 PM TSTM WND DMG 2 SSE SNEEDVILLE 36.51N 83.20W
06/17/2009 HANCOCK TN LAW ENFORCEMENT
ONE TREE DOWN
0455 PM TSTM WND DMG 9 N LA FOLLETTE 36.50N 84.13W
06/17/2009 CAMPBELL TN LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS THE NORTHERN HALF OF THE
COUNTY. REPORTED BY DISPATCH.
0510 PM TSTM WND DMG 2 SSE ROGERSVILLE 36.38N 82.99W
06/17/2009 HAWKINS TN LAW ENFORCEMENT
ONE TREE DOWN
0510 PM TSTM WND DMG 2 NE HONAKER 37.04N 81.95W
06/17/2009 RUSSELL VA DEPT OF HIGHWAYS
SEVERAL TREES DOWN
0527 PM TSTM WND DMG TAZEWELL 36.46N 83.58W
06/17/2009 CLAIBORNE TN DEPT OF HIGHWAYS
SEVERAL TREES DOWN ACROSS THE COUNTY
0535 PM TSTM WND DMG 2 NE LA FOLLETTE 36.39N 84.10W
06/17/2009 CAMPBELL TN DEPT OF HIGHWAYS
SEVERAL TREES DOWN
0540 PM TSTM WND DMG 3 E COEBURN 36.95N 82.42W
06/17/2009 WISE VA LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 58 BETWEEN VIRGINIA CITY AND
COEBURN. REPORTED BY DISPATCH.
0549 PM TSTM WND DMG 2 W LEBANON 36.90N 82.11W
06/17/2009 RUSSELL VA LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE. REPORTED BY DISPATCH.
0552 PM TSTM WND DMG 3 SW RUTLEDGE 36.24N 83.56W
06/17/2009 GRAINGER TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE. REPORTED BY DISPATCH.
0625 PM TSTM WND DMG 2 SW CASTLEWOOD 36.86N 82.31W
06/17/2009 RUSSELL VA LAW ENFORCEMENT
A FEW TREES DOWN NEAR CASTLEWOOD. REPORTED BY DISPATCH.
0640 PM TSTM WND DMG 4 N DANDRIDGE 36.08N 83.42W
06/17/2009 JEFFERSON TN LAW ENFORCEMENT
A LARGE TREE FELL ONTO AND DAMAGED A HOME ON OLD STAGE
ROAD. NO INJURIES REPORTED. REPORTED BY DISPATCH.
0654 PM HAIL NEWPORT 35.96N 83.19W
06/17/2009 E0.75 INCH COCKE TN AMATEUR RADIO
DIME TO PENNY SIZE HAIL IN NEWPORT.
0657 PM TSTM WND DMG MOUNTAIN CITY 36.47N 81.81W
06/17/2009 JOHNSON TN LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN IN THE MOUNTAIN CITY
AREA. REPORTED BY DISPATCH.
0700 PM TSTM WND DMG 3 E CASTLEWOOD 36.88N 82.23W
06/17/2009 RUSSELL VA LAW ENFORCEMENT
A FEW TREES DOWN BETWEEN CASTLEWOOD AND LEBANON. REPORTED
BY DISPATCH.
0715 PM HAIL 2 E KNOXVILLE 35.97N 83.91W
06/17/2009 E0.75 INCH KNOX TN TRAINED SPOTTER
PENNY SIZED HAIL IN EAST KNOXVILLE. REPORTED BY MEDIA.
0742 PM HAIL SEVIERVILLE 35.89N 83.58W
06/17/2009 E0.75 INCH SEVIER TN AMATEUR RADIO
PENNY SIZED HAIL ON PINE HOLLOW WAY IN EAST SEVIERVILLE.
REPORTED BY HAM RADIO OPERATOR.
0742 PM HAIL FARRAGUT 35.87N 84.18W
06/17/2009 E0.75 INCH KNOX TN TRAINED SPOTTER
THREE QUARTER INCH HAIL IN FARRAGUT. REPORTED BY OFF-DUTY
ASOS OBSERVER.
0745 PM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
06/17/2009 CAMPBELL TN DEPT OF HIGHWAYS
TREES DOWN COUNTYWIDE
0800 PM HAIL 5 ENE SEVIERVILLE 35.92N 83.50W
06/17/2009 E0.88 INCH SEVIER TN TRAINED SPOTTER
NICKEL-SIZED HAIL REPORTED BY COCORAHS SPOTTER
0800 PM FLASH FLOOD MAYNARDVILLE 36.25N 83.81W
06/17/2009 UNION TN LAW ENFORCEMENT
STATE HWY 33 BRIDGE...NORTH OF MAYNARDVILLE FLOODED.
UNPASSABLE UNTIL TDOT CLEARED. REPORTED BY DISPATCH.
0815 PM HAIL MARYVILLE 35.75N 83.97W
06/17/2009 E0.75 INCH BLOUNT TN AMATEUR RADIO
PENNY SIZE HAIL AT WAL MART ON HWY 411.
0823 PM HAIL KNOXVILLE 35.97N 83.95W
06/17/2009 E0.75 INCH KNOX TN TRAINED SPOTTER
PENNY AND DIME SIZE HAIL ON MONTVALE RD.
0825 PM TSTM WND DMG HARTFORD 35.81N 83.15W
06/17/2009 COCKE TN AMATEUR RADIO
SEVERAL TREES DOWN ON I-40. EAST AND WEST BOUND LANES
BLOCKED.
0825 PM TSTM WND DMG 2 NNE LINDELL 36.83N 81.89W
06/17/2009 WASHINGTON VA LAW ENFORCEMENT
TWO TREES DOWN
0830 PM FLASH FLOOD BRISTOL VA 36.61N 82.17W
06/17/2009 CITY OF BRISTOL VA LAW ENFORCEMENT
NORTH FORK RIVER RD....ROCK AND MUD SLIDE. REPORTED BY
DISPATCH.
0830 PM FLASH FLOOD DANDRIDGE 36.02N 83.42W
06/17/2009 JEFFERSON TN LAW ENFORCEMENT
ONE FOOT OF WATER OVER DICKEY RD OFF HWY 92 SOUTH.
REPORTED BY DISPATCH.
0837 PM FLASH FLOOD 7 SW DANDRIDGE 35.95N 83.51W
06/17/2009 JEFFERSON TN LAW ENFORCEMENT
SOUTH HWY 92 AND 411 GOING INTO SEVIER COUNTY FLOODED.
REPORTED BY DISPATCH.
0850 PM HAIL CADES COVE 35.60N 83.81W
06/17/2009 E0.75 INCH BLOUNT TN AMATEUR RADIO
PENNY SIZE HAIL AT CADES COVE.
0900 PM HAIL COKER CREEK 35.26N 84.29W
06/17/2009 E0.75 INCH MONROE TN LAW ENFORCEMENT
PENNY SIZE HAIL IN THE COKER CREEK AREA...6 MILES SOUTH
OF TELLICO PLAINS. REPORTED BY DISPATCH.
0920 PM FLASH FLOOD MORRISTOWN 36.21N 83.30W
06/17/2009 HAMBLEN TN LAW ENFORCEMENT
BRADEN DR. IN WEST MORRISTOWN FLOODED WITH KNEE HIGH
WATER. REPORTED BY DISPATCH.
0930 PM FLASH FLOOD COEBURN 36.95N 82.47W
06/17/2009 WISE VA LAW ENFORCEMENT
ROAD WASHED OUT AND PAVEMENT WASHED AWAY IN COEBURN.
TUNNEL FLOODED IN THE ST.PAUL AREA. REPORTED BY DISPATCH.
0930 PM FLASH FLOOD KNOXVILLE 35.97N 83.95W
06/17/2009 KNOX TN LAW ENFORCEMENT
NINETEEN ROADS FLOODED WITHIN THE CITY LIMITS OF
KNOXVILLE. REPORTED BY DISPATCH.
0930 PM FLASH FLOOD MARYVILLE 35.75N 83.97W
06/17/2009 BLOUNT TN LAW ENFORCEMENT
FLOODING IN RURAL AREAS SOUTH OF MARYVILLE...MONTVALE AND
BLOCK HOUSE RD. REPORTED BY DISPATCH.
1000 PM TSTM WND DMG MURPHY 35.09N 84.03W
06/17/2009 CHEROKEE NC LAW ENFORCEMENT
ONE TREE DOWN AND POWER OUTAGES IN MURPHY. REPORTED BY
DISPATCH.
1015 PM HAIL HAYESVILLE 35.05N 83.82W
06/17/2009 E0.75 INCH CLAY NC LAW ENFORCEMENT
PENNY SIZE HAIL IN HAYESVILLE. REPORTED BY DISPATCH.
1015 PM TSTM WND DMG HAYESVILLE 35.05N 83.82W
06/17/2009 CLAY NC LAW ENFORCEMENT
NUMEROUS TREES DOWN IN AND AROUND HAYESVILLE AND COUNTY
WIDE. REPORTED BY DISPATCH.
1030 PM TSTM WND DMG 3 NE DUCKTOWN 35.07N 84.35W
06/17/2009 POLK TN UTILITY COMPANY
TWO BROKEN ELECTRIC POLES
1030 PM FLASH FLOOD MARYVILLE 35.75N 83.97W
06/17/2009 BLOUNT TN LAW ENFORCEMENT
FOCH RD IN MARYVILLE WAS CLOSED DUE TO FLOODING. REPORTED
BY DISPATCH.
1110 PM TSTM WND DMG HAYESVILLE 35.05N 83.82W
06/17/2009 CLAY NC LAW ENFORCEMENT
NUMEROUS TREES DOWN IN AND AROUND HAYESVILLE...SHOOTING
CREEK...CHATUGA LAKE AND OLD HWY 64. REPORTED BY
DISPATCH.
1112 PM TSTM WND DMG MURPHY 35.09N 84.03W
06/17/2009 CHEROKEE NC LAW ENFORCEMENT
A FEW TREES DOWN IN AND AROUND MURPHY. REPORTED BY
DISPATCH.
&&
FEF/ABThunderstorm Wind, Lee
- When
- June 18, 1:18 PM EST to 1:25 PM EST
- Where
- Lee County, 0.69 mi N of Pennington Gap
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 36.760, -83.030
A trained spotter reported one tree and powerlines downed by thunderstorm winds in Pennington Gap.
Thunderstorm Wind, Wise
- When
- June 18, 1:18 PM EST to 1:25 PM EST
- Where
- Wise County, 0.69 mi N of Addington
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 36.980, -82.620
Law enforcement officials reported numerous trees and powerlines downed by thunderstorm winds across the western half of the county.
Thunderstorm Wind, Wise
- When
- June 18, 1:35 PM EST to 1:45 PM EST
- Where
- Wise County, Bondtown
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 36.950, -82.470
Law enforcement personnel reported numerous trees and powerlines downed by thunderstorm winds across the eastern half of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and Damaging Winds in Texas, June 18, 20092 deaths · $5.8 million · 58 kt wind · 15 events
- Hail and Damaging Winds in Illinois, June 18, 2009$2.5 million · 2 in hail · 43 events
- Hail and Lightning Strike in Colorado, June 18, 20091 injured · $8.5 million · 1.75 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 18, 20093 injured · $298,000 · 60 kt wind · 27 events
- Hail and Damaging Winds in Nebraska, June 18 to 19, 2009$723,000 · 1.75 in hail · 17 events
- Tornado and Flash Flooding in North Dakota, June 18 to 19, 2009$125,000 · EF1 · 28 events
- Hail and Damaging Winds in Nebraska, June 18 to 19, 2009$675,000 · 1.75 in hail · 16 events
- Flash Flood and Damaging Winds in Kentucky, June 18, 2009$311,000 · 60 kt wind · 30 events
- Hail and Damaging Winds in Minnesota, June 18, 2009$400,000 · 2.5 in hail · 21 events
- Tornadoes and Flash Flood in Minnesota, June 18 to 19, 2009$105,000 · EF1 · 21 events
- Tornado and Flash Flooding in Wisconsin, June 18 to 19, 2009$255,000 · EF0 · 26 events
- Flash Flooding and Damaging Winds in Indiana, June 18, 2009$307,000 · 65 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 174102, 174104, 174107.